Alert archive / West Virginia / Wind Advisories in 2022
Wind Advisory 6, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Apr 18, 2022, 8:37 AM EDT for 6 counties in West Virginia. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2022, 8:37 AM EDT (12:37 UTC)
- Expired
- Apr 18, 2022, 2:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
Counties Fayette County, WV, Nicholas County, WV, Pocahontas County, WV, Raleigh County, WV, Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 100 km from the middle of the area, began a volume at 12:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 0.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 757 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
723 WWUS71 KRLX 181237 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 837 AM EDT Mon Apr 18 2022 WVZ516-518-520-522-523-526-181800- /O.NEW.KRLX.WI.Y.0006.220418T1237Z-220418T1800Z/ Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Beckley, Meadow Bridge, Richwood, Snowshoe, and Harman 837 AM EDT Mon Apr 18 2022 ...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Southeast winds 15 to 30 mph with gusts up to 50 mph. * WHERE...Southeast Raleigh, Southeast Fayette, Southeast Nicholas, Southeast Webster, Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
521 WWUS71 KRLX 181747 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 147 PM EDT Mon Apr 18 2022 WVZ516-518-520-522-523-526-181900- /O.EXP.KRLX.WI.Y.0006.000000T0000Z-220418T1800Z/ Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Randolph- Including the cities of Beckley, Meadow Bridge, Richwood, Snowshoe, and Harman 147 PM EDT Mon Apr 18 2022 ...WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... The Wind Advisory will be allowed to expire as gusty winds have weakened below criteria this afternoon. Wind gusts will continue to gradually decrease into the evening hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Apr 18, 7:17 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 18, 7:17 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
717 AM EDT Mon Apr 18 2022
.SYNOPSIS...
Wet weather persists through tonight as an organized low tracks
across the northeast. The system pulls away Tuesday with dry
and cool weather in its wake. Warmer weather returns late week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 540 AM Monday...
Precipitation has overspread the area this morning as low
pressure slides to the south of the region with an inverted
trough extending northward. Low pressure will continue to move
northeastward throughout the day. This results in scattered rain
showers today for the lowlands, with a wintry mix for the
northern mountains. Did extend the Winter Weather Advisory to
include Southeast Pocahontas County. The Winter Weather
Advisory is in effect until 8 PM, with ice accumulations of up
to a tenth of an inch possible, and up to an inch or two of
snow across the highest of elevations. High temperatures today
will be on the chilly side with gusty winds at times. Wind gusts
of 30-40 mph are possible in and near the mountains this
morning into the afternoon.
Precipitation coverage will begin to decrease throughout the
evening, but chances will linger through the overnight as an
upper disturbance dives southeast towards the area. Additional
light snow accumulations of up to two inches are possible
tonight across the highest of mountain elevations. Some snow
showers are even possible across the lowlands as colder air
filters in. No accumulation is expected however.
&&
.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
As of 340 AM Monday...
The short term period Tuesday morning starts out with light
precipitation slowly diminishing from the west as a storm system
over New York weakens as it lifts northeast. Cold air advecting
behind the front will keep temperatures cooler than normal
through Wednesday morning. An areawide frost freeze is likely
Wednesday morning with temperatures cooling toward dewpoint
during the early morning.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 340 AM Monday...
The next big weather pattern shift begins later Wednesday as deep
southerly flow returns warmer temperatures ahead of low pressure and
a front crossing the plains. This front brings a chance for rain
Wednesday night into early Thursday.
Temperatures warm well above normal for the end of the week as
a ridge over the southeastern states builds north. A drier
forecast is advertised on Friday and Saturday, however models
differ slightly on handling shortwaves moving over the
southeastern ridge which may bring showers before the week ends.
Models are in better agreement for the end of the weekend with
bringing precipitation back to the region on Sunday as another
northern plains storm pick up eastward momentum.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
As of 700 AM Monday...
VFR/MVFR conditions persist at all terminals this morning.
Precipitation has overspread the region mainly in the form of
rain showers, with a wintry mix across the northern mountains.
Scattered rain showers will continue throughout the day,
gradually diminishing from west to east during the late
afternoon and evening hours. Another wave of more isolated
showers will then progress through the region for the overnight
period. Snow showers will be possible at BKW/EKN, possibly
mixing in during the late overnight at the rest of the
terminals.
Ceilings will gradually reduce into MVFR/IFR by early afternoon
and continue as such through much of the rest of the TAF
period. Some brief LIFR restrictions are also possible. MVFR
VSBY restrictions will occur with rain showers and have been
coded as such into the TAFs. Brief IFR VSBY restrictions will be
possible under any heavier showers however, as well as
potentially early Tuesday morning in snow showers at BKW/EKN.
Southeast surface flow veers throughout the day, becoming west
by this evening. Gusty winds can be expected throughout the
entirety of the TAF period, particuarly in and near the
mountains where gusts of 25-40 kts are possible.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY...
FORECAST CONFIDENCE: Moderate.
ALTERNATE SCENARIOS: Timing and length of category reductions
may vary from what is progged in the TAFs.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21
EDT 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
CRW CONSISTENCY H H M H M H H H H H M H
HTS CONSISTENCY H M H H H M M H H H H H
BKW CONSISTENCY M H H H H H H H H L H H
EKN CONSISTENCY H H M H H H H M H L H H
PKB CONSISTENCY H H H H H H H M M H H H
CKB CONSISTENCY H H H H H H H M H H H H
AFTER 12Z TUESDAY...
IFR possible into early Tuesday afternoon across northern and
mountain areas due to upslope winds and lingering rain/snow
shower chances.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Weather Advisory until 8 PM EDT this evening for
WVZ522>524-526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...KH/GW
NEAR TERM...GW
SHORT TERM...KH
LONG TERM...KH
AVIATION...GWHazardous weather outlook, Apr 18, 5:31 AM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 531 AM EDT Mon Apr 18 2022 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>032-039-040-190945- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- 531 AM EDT Mon Apr 18 2022 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Frost and/or freezing temperatures will be possible Tuesday night into Wednesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. WVZ033-034-515>519-521-525-190945- McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Northwest Webster-Northwest Randolph- 531 AM EDT Mon Apr 18 2022 This Hazardous Weather Outlook is for portions of northeast West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Wind gusts of 30-40 mph will be possible today, gradually dissipating as the afternoon progresses. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ523-526-190945- Northwest Pocahontas-Southeast Randolph- 531 AM EDT Mon Apr 18 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Wind gusts of 30-40 mph will be possible today and tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Wind gusts of 30-40 mph will continue to be possible through Tuesday evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ522-524-190945- Southeast Webster-Southeast Pocahontas- 531 AM EDT Mon Apr 18 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of northeast West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ520-190945- Southeast Nicholas- 531 AM EDT Mon Apr 18 2022 This Hazardous Weather Outlook is for portions of southeast West Virginia. .DAY ONE...Today and Tonight. A light wintry mix is possible this morning into the early afternoon across isolated higher elevations. In addition, wind gusts of 30-40 mph will be possible today, gradually dissipating as the afternoon progresses. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
Nearby
Wind Advisories in West Virginia, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.